MDJunction - People Helping People
 
Ask a Question
07/02/2010 10:21 AM

Lamotrigine - AM or PM?

stdojo
 
Posts: 8
Member

I'm on Lamotrigine & my doc has stated that I should take it in the PM. What is wrong with taking it in the AM? I believe it interferes with my sleep. Thanks!
Reply

07/02/2010 11:11 AM
Joy75
Joy75  
Posts: 16594
Group Leader
I'm an Advocate

This is a good drug. I don't know why he want you to take it in the PM, but he must have a reason. Try asking him about it. I take 100 mg in the AM and 200 mg in the PM. That's how my psychiatrist wanted me taking it, so I don't question it. I hope you get the answers you are looking for. Every doc has a reason for everything. Stay strong. Hugs

07/02/2010 11:54 AM
stdojo
 
Posts: 8
Member

Thank you Joy75! I appreciate the support & feedback.

Steve


07/02/2010 05:09 PM
shaz66
shaz66  
Posts: 802
Member

I take it at night, no one told me to. But I have so many in the morning I try to divvy them up more.

07/02/2010 05:36 PM
stdojo
 
Posts: 8
Member

I think I hit some kind of threshold. My doc up'ed my Lamictal to 400 mg and I went five days with about two hours of sleep. My doc said to take it earlier in the day, late afternoon or early evening so I'll see how that goes.

This is really a great forum! Wish I would have found this years ago. Thanks to everyone for the feedback.


07/03/2010 07:47 AM
SteffieY
SteffieY  
Posts: 277
Member

I take 200mg in the am and 200mg in the pm.. not sure why he would want you to take it in the pm. Maybe ask him why.

HUGS


07/03/2010 07:49 AM
uppitywoman
uppitywoman  
Posts: 42707
VIP Member
I'm an Advocate

I take 200 PM and 200 AM. I guess taking that much all at once may pose a problem, but what it is I do not know. I don't know if it interferes with my sleep because I take meds to sleep and always have. I would ask my pdoc about it.

07/03/2010 11:56 PM
Defiantgroundhog
DefiantgroundhogPosts: 568
Member

I take all 400mg at night with some sleep issues but they seem to have gotten better over time.

I've tried splitting the dose between am and pm and it makes me sleepy during the day no matter what dose.

It's weird it makes me sleepy but it is also a slight upper. Just try it for awhile and if keep having issues ask your doctor if you can change it up a bit. I don't the effectiveness is affected much by when you take it.


07/04/2010 08:09 AM
stdojo
 
Posts: 8
Member

Thanks for the feedback! I appreciate the ideas & support.

07/04/2010 06:30 PM
harobed
harobed  
Posts: 1152
Senior Member

I think the pdoc has a purpose - sometimes just trying to find the right rx dose or timing. Like a lot on here I take it am and pm.... I think it's working ok.

H.

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved